Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 43, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 27, 2017, 6:41 PM CDT for Caldwell Parish, LaSalle Parish, Winn Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2017, 6:41 PM CDT (23:41 UTC)
- Expired
- Mar 27, 2017, 7:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caldwell Parish, LA, LaSalle Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 113 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
349
WUUS54 KSHV 272341
SVRSHV
LAC021-059-127-280045-
/O.NEW.KSHV.SV.W.0043.170327T2341Z-170328T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
641 PM CDT MON MAR 27 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southwestern Caldwell Parish in north central Louisiana...
Northern La Salle Parish in north central Louisiana...
East central Winn Parish in north central Louisiana...
* Until 745 PM CDT
* At 641 PM CDT, a severe thunderstorm was located near Olla, or 18
miles southwest of Columbia, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Olla, Urania, Tullos, Spaulding, Standard and Burlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3178 9201 3182 9237 3195 9237 3199 9201
3193 9200
TIME...MOT...LOC 2341Z 266DEG 8KT 3192 9229
HAIL...1.00IN
WIND...60MPH
$$
061 follow-up statement
983
WWUS54 KSHV 280031
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
731 PM CDT MON MAR 27 2017
LAC127-280040-
/O.CAN.KSHV.SV.W.0043.000000T0000Z-170328T0045Z/
Winn LA-
731 PM CDT MON MAR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WINN PARISH IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3182 9201 3188 9225 3190 9227 3196 9224
3199 9201 3193 9200
TIME...MOT...LOC 0030Z 271DEG 11KT 3193 9216
$$
LAC021-059-280045-
/O.CON.KSHV.SV.W.0043.000000T0000Z-170328T0045Z/
Caldwell LA-La Salle LA-
731 PM CDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTH CENTRAL CALDWELL AND NORTHEASTERN LA SALLE PARISHES...
At 730 PM CDT, a severe thunderstorm was located near Olla, or 12
miles southwest of Columbia, moving east at 15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Olla, Spaulding, Standard and Burlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3182 9201 3188 9225 3190 9227 3196 9224
3199 9201 3193 9200
TIME...MOT...LOC 0030Z 271DEG 11KT 3193 9216
HAIL...0.88IN
WIND...60MPH
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:25 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Mar 27, 2:25 PM CDT, 4 hours 16 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 225 PM CDT Mon Mar 27 2017 .DISCUSSION... Scattered showers and isolated thunderstorms moving east across north Louisiana this afternoon ahead of a frontal boundary from Tyler to near De Queen. Frontal boundary to linger along the interstate 20 corridor through Tuesday night before lifting up as a warm front. Scattered showers and thunderstorms possible in vicinity of the front as it lingers across the area. A large upper trough over the Texas panhandle will support strong to severe thunderstorms across the east Texas and southeast Oklahoma on Wednesday afternoon. Storms to shift east across Arkansas and Louisiana during the evening hours. An enhanced risk of severe weather is posted across much of the heart of the Arklatex with a slight risk of severe weather along and southeast of a line from El Dorado to Lufkin. Tornadoes, hail, and damaging winds are all possible with these storms. Lingering precipitation expected across the region on Thursday morning with dry air advection following a cold front bringing gradual clearing from the west through the afternoon. Surface and upper-ridge to build across the region, maintaining dry conditions through Saturday. However, another storm system to bring heavy rain and a chance of strong to severe thunderstorms late in the weekend. Temperatures throughout the forecast period to range from highs in the lower 80s through Wednesday and mid to upper 70s through the remainder of the week into the weekend. Otherwise, low temperatures in the 50s forecast through the forecast period. /05/ && .PREV DISCUSSION... /issued 106 PM CDT Mon Mar 27 2017/ AVIATION... Cigs mainly low vfr with ocnl mvfr decks persisting, especially over ne TX, into the aftn. SW winds 10 to 15 kts across most of area south and east of boundary, and w-nw wind to the north and west. Most winds becmg lgt after 28/00z. A weak frontal boundary near I-30 corridor will move slightly south and stall. Overnight cigs and vsbys to lower further to ocnl ifr, with only ocnl mvfr conditions south of boundary. South winds to begin increasing to near 10 kts by around 28/15z Tue across ne TX terminals as well, with a more rapid improvement to vfr conditions across those areas./VII/. PREV DISCUSSION... /issued 1057 AM CDT Mon Mar 27 2017/ && .PRELIMINARY POINT TEMPS/POPS... SHV 63 84 67 83 / 20 20 20 50 MLU 64 82 64 84 / 30 20 10 20 DEQ 51 76 62 75 / 0 10 30 80 TXK 56 78 64 78 / 10 20 30 70 ELD 59 79 63 81 / 20 20 20 30 TYR 63 83 68 78 / 10 20 30 80 GGG 63 83 68 79 / 20 20 20 80 LFK 67 86 69 82 / 30 20 20 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/07
Hazardous weather outlook, Mar 27, 11:52 AM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1152 AM CDT Mon Mar 27 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-281700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1152 AM CDT Mon Mar 27 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...north central Louisiana... northwest Louisiana...southeast Oklahoma...east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated to scattered showers and thunderstorms will be possible this afternoon ahead of a cold front that will slowly push southeast across the region. Convection should be limited to Southwest Arkansas, North Louisiana, and Deep East Texas. However, no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Showers and thunderstorms to increase in intensity on Wednesday afternoon and evening ahead of an upper-level storm system. Severe thunderstorms possible as convection spreads east across the region. Damaging winds, isolated tornadoes, hail, and locally heavy rainfall will be possible, with the severe weather threat diminishing from west to east late Wednesday night. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 05
In the hours before
Special weather statement, Mar 27, 4:38 PM CDT, 2 hours 3 minutes before
Special Weather Statement National Weather Service Shreveport LA 438 PM CDT MON MAR 27 2017 LAZ019>022-272230- Caldwell-Winn-La Salle-Grant- 438 PM CDT MON MAR 27 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GRANT...SOUTH CENTRAL CALDWELL...LA SALLE AND SOUTHEASTERN WINN PARISHES... At 436 PM CDT, a strong thunderstorm was located 15 miles southeast of Winnfield, moving northeast at 20 mph. Hail to one half inch diameter possible with this storms, and other storms developing in the Jena and Olla areas. Locations impacted include... Jena, Olla, Midway, Urania, Tullos, Georgetown, Spaulding, Zenoria, Burlington, Standard, Rochelle and Kelly. LAT...LON 3161 9251 3177 9262 3207 9201 3158 9201 TIME...MOT...LOC 2136Z 240DEG 16KT 3173 9250 VII
Special weather statement, Mar 27, 5:43 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Shreveport LA
543 PM CDT MON MAR 27 2017
LAZ013-019-272345-
Winn-Jackson-
543 PM CDT MON MAR 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JACKSON AND
NORTHEASTERN WINN PARISHES...
At 542 PM CDT, a strong thunderstorm was located near Winnfield,
moving northeast at 20 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Winnfield, Dodson, Sikes, Joyce and Hudson.
LAT...LON 3187 9262 3204 9281 3233 9234 3229 9231
3203 9231
TIME...MOT...LOC 2242Z 233DEG 18KT 3199 9262
viiThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 4:38 PM CDT | Special Weather Statement | SHV | LaSalle | 52 min |
| Mar 27, 5:43 PM CDT | Special Weather Statement | SHV | Winn | 62 min |
| Mar 27, 6:22 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Winn | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.